MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32539
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
An 84-year-old male patient underwent a fenestrated endovascular aortic repair (fevar) in which a zenith fenestrated aaa endovascular graft proximal body was used.The proximal trigger wire got stuck and would not deploy correctly.The physician pulled really hard on the trigger wire and the graft eventually deployed.While the trigger wire mechanism was pulled, the top cap was bending with the wire instead of being released.
 
Additional Manufacturer Narrative
The flexor sheath and delivery system were returned for evaluation.The trigger wire was not returned for evaluation.It was confirmed that the top cap was bent as described by the physician.No additional non-conformances were observed.A post market engineer reviewed the photos of the returned device and stated: ¿the 0.18 wire is attached through the top cap and captures a point of the top stent¿ it might have snagged there.¿ it was noted that the images of the torn side port on the pusher are from the distal attachment.It was also noted that: ¿it also could have been wrapped around the cannula but as we don¿t have the trigger wires it is hard to know.I do know there is a troubleshooting in the instructions for use (ifu) for this if it is an issue." additional information was received.It was confirmed that the physician followed the ifu and the non-conformance was discovered during the proximal trigger release step.The patient did not experience any adverse events due to this occurrence and no further procedures were required.The patient¿s anatomy was not tortuous.The physician believes the issue could possibly be caused by rotation of trigger wire when rotating the graft.A repeat ct angiography (cta) was performed and foreign body is visible in the graft.It is unknown what the material is.It does not have opacity on normal abdominal x-ray.The material isn¿t definitively seen on fluoroscopy and digital subtraction angiography images but is clearly visible on cta imaging.The medical director reviewed the case.He noted that the trigger wire did eventually release after applying enough traction to cause the top cap to bend while the pressure was being applied.The rest of the procedure was able to be completed successfully once the trigger wire had been released.The medical director could not determine the reason for the difficulty in releasing the trigger wire, but stated it would be classed as a failure mode of the device.The problem resolved itself and no adverse event occurred.The medical director confirmed the presence of the foreign body on the cta scan provided.The medical director thought it was most likely to be a piece of a sheath or a broken-off piece of the top cap.A review of the device history record (dhr) found that the work order for lot ac1121060 appears complete and correct and the quality control inspection was verified to ensure that the device passed inspection.Specifications were reviewed and it was concluded that the device was manufactured to specification.The ifu was reviewed, and it includes appropriate warnings, precautions, and instructions for use relating to the implant procedure.Based on the information available, the root cause relating to the stuck proximal trigger wire could not be determined.It is possible that the following factors may have contributed to the event: inadequate material selection.Wire entanglement within the system.Wire jammed within top cap (zfen-p only).High friction interaction with adjacent materials.Tortuosity in trigger wire path within the delivery system.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS 
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS  
Manufacturer Contact
majbrit frosig
95 brandl street
eight mile plains
brisbane 
AS  
MDR Report Key16002038
Report Number9680654-2022-00044
Device Sequence Number20239071
Product Code MIH
UDI-Device Identifier10827002325392
UDI-Public(01)10827002325392(17)251102(10)AC1121060
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2025
Device Model NumberG32539
Device Catalogue NumberZFEN-P-2-32-109-R
Device Lot NumberAC1121060
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer12/12/2022
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexMale